Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 219, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2005, 8:15 PM EDT for Westmoreland County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2005, 8:15 PM EDT (00:15 UTC)
- Expired
- Jul 26, 2005, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:39 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 3:39 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT TUE JUL 26 2005
.SHORT TERM (REST OF TONIGHT)...
MADE UPDATE PER SEVERE THUNDERSTORM WATCH 687 TIL 11 PM. EXPECT
THUNDERSTORMS EARLY THIS EVENING TO BE ISOLATED AS THEY DEVELOP
ALONG INTERSECTIONS OF CLOUD STREETS AND OTHER MICROSCALE
CONVERGENCE BOUNDARIES.
&&
.PREVIOUS DISCUSSION...
(ISSUED 221 PM EDT TUE JUL 26 2005)
AVIATION...
HOT AND HUMID AIR WILL PROVIDE THE INSTABILITY NEEDED TO KICK OFF
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GENERAL CONDITIONS
WILL BE VFR WITH MARGINAL HAZE. ISOLD CONDITIONS WITH THE STORMS
WILL BE MVFR OR WORSE.
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A COLD FRONT WILL MOVE THROUGH WEDNESDAY MORNING BRINGING COOLER AND
LESS HUMID CONDITIONS ON WEDNESDAY. UNTIL THEN THE AIR WILL BE HOT
AND HUMID. THIS WILL PROVIDE THE IMPETUS FOR THUNDERSTORMS THROUGH
THE NIGHT.
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...FNT FINALLY CLEARS
THE FA WED EVE...BUT MODELS INDICATE THERMAL MOISTURE GRADIENT
REMAINS JUST SOUTH OF THE FA...THEN BEGINS TO RETURN NWD AS A WARM
FNT THU. ADJUSTED DEW POINTS UPWARD A BIT ON THU...AND INTRODUCED
LOW POPS FOR TSTMS THU AFTN. IF DGEX AND GFS CORRECT...THE FA WILL
SEE INCREASING CHCS FOR AFTN AND EVE TSTMS AS TIME GOES BY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 8
PM TUESDAY.
...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 11 PM TUESDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ007>009-013>016-020>023-
029>032 UNTIL 11 PM TUESDAY.
...HEAT ADVISORY FOR PAZ013-014-020>022-029>032 UNTIL 8 PM
TUESDAY.
WV...HEAT ADVISORY FOR WVZ001>004-012-021-022 UNTIL 8 PM TUESDAY.
...SEVERE THUNDERSTORM WATCH FOR WVZ001>004 UNTIL 11 PM TUESDAY.
&&Hazardous weather outlook, Jul 26, 1:41 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 141 PM EDT TUE JUL 26 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-270901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 141 PM EDT TUE JUL 26 2005 VERY UNSTABLE HOT...HUMID AIR IS STILL SITUATED OVER THE AREA. THIS WILL GIVE THE REGION A GOOD CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BE VERY STRONG AND COULD APPROACH THE SEVERE CATEGORIES OF PENNY SIZE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND HEAVY RAINFALL. SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jul 26, 6:34 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DOVER 40.53N 81.48W
07/26/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
&&
TPLocal storm report, Jul 26, 6:57 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 8 NW TORONTO 40.54N 80.71W
07/26/2005 JEFFERSON OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. RT152 AND RT213 IN KNOXVILLE
AND RT164 IN BURGLES.
&&
TPLocal storm report, Jul 26, 6:59 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG NEW CUMBERLAND 40.50N 80.61W
07/26/2005 HANCOCK WV EMERGENCY MNGR
TREES DOWN.
&&
TPLocal storm report, Jul 26, 7:04 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG SANDY LAKE 41.35N 80.08W
07/26/2005 MERCER PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
TPLocal storm report, Jul 26, 7:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 W ALIQUIPPA 40.62N 80.33W
07/26/2005 BEAVER PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0645 PM TSTM WND DMG BEN AVON 40.51N 80.08W
07/26/2005 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN...ALSO IN THE SEWICKLEY AND MOON TOWNSHIP
AREAS.
&&
TPLocal storm report, Jul 26, 7:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
07/26/2005 VENANGO PA EMERGENCY MNGR
TREES DOWN.
0710 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
07/26/2005 CLARION PA EMERGENCY MNGR
TREES DOWN.
0715 PM TSTM WND DMG 5 N TIONESTA 41.57N 79.45W
07/26/2005 FOREST PA EMERGENCY MNGR
TREES DOWN.
0730 PM TSTM WND DMG 5 N PITTSBURGH 40.51N 79.98W
07/26/2005 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN IN KILBUCK AND MCANDLESS.
&&
TPThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:51 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 69 min |
| Jul 26, 9:21 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 69 min |
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 69 min |
| Jul 26, 8:19 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 71 min |
| Jul 26, 8:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jul 26, 9:09 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 81 min |
| Jul 27, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 48 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.